Skip to Main Content

Representation Theory

Published by the American Mathematical Society since 1997, this electronic-only journal is devoted to research in representation theory and seeks to maintain a high standard for exposition as well as for mathematical content. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.71.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Unitriangular basic sets, Brauer characters and coprime actions
HTML articles powered by AMS MathViewer

by Zhicheng Feng and Britta Späth PDF
Represent. Theory 27 (2023), 115-148 Request permission


We show that the decomposition matrix of a given group $G$ is unitriangular, whenever $G$ has a normal subgroup $N$ such that the decomposition matrix of $N$ is unitriangular, $G/N$ is abelian and certain characters of $N$ extend to their stabilizer in $G$. Using the recent result by Brunat–Dudas–Taylor establishing that unipotent blocks have a unitriangular decomposition matrix, this allows us to prove that blocks of groups of quasi-simple groups of Lie type have a unitriangular decomposition matrix whenever they are related via Bonnafé–Dat–Rouquier’s equivalence to a unipotent block. This is then applied to study the action of automorphisms on Brauer characters of finite quasi-simple groups. We use it to verify the so-called inductive Brauer–Glauberman condition that aims to establish a Glauberman correspondence for Brauer characters, given a coprime action.
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2020): 20C20, 20C33
  • Retrieve articles in all journals with MSC (2020): 20C20, 20C33
Additional Information
  • Zhicheng Feng
  • Affiliation: School of Mathematics and Physics, University of Science and Technology Beijing, Beijing 100083, People’s Republic of China
  • Address at time of publication: SICM and Department of Mathematics, Southern University of Science and Technology, Shenzhen 518055, People’s Republic of China
  • Email:
  • Britta Späth
  • Affiliation: School of Mathematics and Natural Sciences, University of Wuppertal, Gaußstrasse 20, 42119 Wuppertal, Germany
  • ORCID: 0000-0002-4593-5729
  • Email:
  • Received by editor(s): November 28, 2021
  • Received by editor(s) in revised form: July 5, 2022, July 18, 2022, September 16, 2022, and October 17, 2022
  • Published electronically: May 1, 2023
  • Additional Notes: The first author was financially supported by NSFC (11901028 and 11631001). The research of the second author was conducted in the framework of the research training group GRK 2240: Algebro-Geometric Methods in Algebra, Arithmetic and Topology, funded by the DFG
  • © Copyright 2023 American Mathematical Society
  • Journal: Represent. Theory 27 (2023), 115-148
  • MSC (2020): Primary 20C20, 20C33
  • DOI:
  • MathSciNet review: 4582765